MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3225-0420S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that one of the distal screws broken (most proximal), which dynamised the nail.Also broken gamma3 long nail was reported + pseudoarthrosis after almost 7 months.Surgeon left little piece of distal screw.Detection of broken distal screw at visit and x-ray after about 2 months.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The evaluation revealed both screw and broken nail to be primary products.No deviations were found during review of the manufacturing and inspection documents (dhr) for both units.No deficiency found during dimensional inspection of the returned products.The evaluation revealed that the nail broke in a fatigue fracture after a period of 7 months of implantation in a 27 year young male patient.According to found damages the fatigue fracture had its origination in the anterior web at lateral.In this area material damage had weekend the web caused by misaligned drilling with the step drill.The evaluation revealed that the screw broke in a fatigue fracture after a period of reported 2 months of implantation.The breakage had occurred in the smallest cross section of the screw.A fatigue fracture if the stresses on the implant are too high or not considerably reduced during the period of implantation.One requirement for successful nail treatment is a timely bone healing in order to relieve the implants over the progressing time of implantation.Potential adverse effects, e.G.Increased loading or material damage and impaired bone healing are clearly pointed out in the labeling.Based on the above screw breakage was determined 2 months after initial surgery.As no deficiency of the device was determined and from technical point of view early screw breakage is caused axial overload ¿ either, but not limited to, a gap in fracture reduction or exceeding weight bearing.The nail breakage was not linked to a deficiency of the device, but was mainly patient related (reported pseudarthrosis, impaired bone healing) contributed by intra operative material damage.Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There were no actions in place related to the reported event for the subject product.No nonconformity was identified.The event was not linked to a deficiency of the devices.

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X420MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7102052
Report Number0009610622-2017-00371
Device Sequence Number1574672
Product Code HSB
UDI-Device Identifier07613153312833
UDI-Public(01)07613153312833(11)170115(17)211231(10)K07A7521
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2021
Device Model Number3225-0420S
Device Catalogue Number32250420S
Device Lot NumberK0A7521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight65